MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 39467-125
Medical Device Problem Codes Entrapment of Device (1212); Intermittent Loss of Power (4016)
Health Effect - Clinical Codes Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 initial reporter email: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck in lesion, guidewire detachment occurred, requiring additional intervention.The target lesion was located in the severely calcified right coronary artery.A 1.25mm rotapro and rotawire were selected for use.During the procedure, after reaching the lesion, rotablation was performed but was ineffective as burr became stuck in lesion.The burr was removed as a system, mother-in-child system technique, but the rotawire breaks downstream of the burr.At the end of the procedure, coronary dissection at the level of the occlusion with a 2 cm pericardial effusion was noted and pericardiocentesis was performed.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated.H6 device code: updated.E1 initial reporter email: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck in lesion, guidewire detachment occurred, requiring additional intervention.The target lesion was located in the severely calcified right coronary artery.A 1.25mm rotapro and rotawire were selected for use.During the procedure, after reaching the lesion, rotablation was performed but was ineffective as burr became stuck in lesion.The burr was removed as a system, mother-in-child system technique, but the rotawire breaks downstream of the burr.At the end of the procedure, coronary dissection at the level of the occlusion with a 2 cm pericardial effusion was noted and pericardiocentesis was performed.It was further reported that burr stall after a few seconds from the start of rotation.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20462785
Report Number2124215-2024-64692
Device Sequence Number8701386
Product Code MCX
UDI-Device Identifier08714729893356
UDI-Public8714729893356
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model Number39467-125
Device Catalogue Number39467-125
Device Lot Number0034444641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/05/2024
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexUnknown